Florida, 2007

Tropical Storm in Florida, June 1 to 3, 2007

June 1 to 3, 2007 · NWS TAE · 5 events in 5 counties and zones

Barry made landfall near Tampa Bay as a tropical depression during the morning of June 2 with sporadic reports of heavy rain and strong winds across eastern portions of the Florida Big Bend. The peak wind gust was 33 knots at Perry, FL.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Barry made landfall near Tampa Bay as a tropical depression during the morning of June 2 with sporadic reports of heavy rain and strong winds across eastern portions of the Florida Big Bend. The peak wind gust was 33 knots at Perry, FL. The lowest sea level pressure was 1001 mb at Cross City, FL. Storm rainfall totals ranged from one to seven inches. Maximum storm tides were near a foot along the coasts of Taylor and Dixie counties. The only damage reported was trees down throughout Madison County, FL.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 1, 2:05 AM EST, 4 hours 55 minutes earlier.

Area forecast discussion, Jun 1, 2:05 AM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 AM EDT FRI JUN 1 2007

.SHORT TERM...TODAY THROUGH SUNDAY...THERE CONTINUES TO BE SOME
DISAGREEMENT WITH THE SHORT TERM MODELS IN HANDLING THE DEVELOPING
SYSTEM NEAR THE YUCATAN PENINSULA. HOWEVER...EVEN THOUGH THE NAM
CONTINUES TO BE THE OUTLIER...IT IS NOW SHOWING SIGNS OF TRENDING
TOWARD THE GFS AND ECMWF SOLUTION. THAT MEANS A FORECAST TRACK
FURTHER TO THE RIGHT WITH THE LOW MAKING LANDFALL SOMEWHERE IN WEST
CENTRAL FLORIDA ON SATURDAY AND EMERGING INTO THE WESTERN ATLANTIC
OFF THE NORTHEAST OR EAST CENTRAL FLORIDA COAST BY SATURDAY EVENING.
THIS IS THE SOLUTION THAT WE HAVE BEEN LEANING TOWARD AND
UNFORTUNATELY IS LEAST FAVORABLE FOR BENEFICIAL RAIN FOR OUR
REGION. STILL THE BEST OPPORTUNITY THAT WE HAVE SEEN IN QUITE A
WHILE...ESPECIALLY EASTERN HALF OF THE CWA. WILL STAY IN LINE WITH
MAV MOS GUIDANCE KEEPING AN EAST TO WEST POP GRADIENT. THUS...BUMPED
UP POPS ON SATURDAY ON THE ORDER OF ABOUT 10% SATURDAY. THE SURFACE
LOW SHOULD BE OFF THE MID ATLANTIC BY SUNDAY 12Z. A DIGGING UPPER
TROUGH WILL SEND A WEAK FRONTAL BOUNDARY INTO THE TRI-STATE AREA
LATE SUNDAY. DEEP NORTHWEST FLOW WILL DRY OUT THE ATMOSPHERE AND
POPS AT BEST LOOK TO BE SLIGHT AT THIS TIME. TEMPERATURE WILL BE
COOLER THE NEXT FEW AFTERNOONS DUE TO THE INCREASE IN CLOUD COVER
AND RAIN CHANCES.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...HIGHLY AMPLIFIED
PATTERN EARLY NEXT WEEK WITH A RIDGE OUT WEST AND A TROUGH IN THE
EAST WILL GRADUALLY FLATTEN BY MID TO LATE WEEK. TIME HEIGHT CROSS
SECTIONS SHOW DEEP LAYER MOISTURE RETURNING AS FLOW BECOMES MORE
WESTERLY. AT THE SURFACE...THE AFOREMENTIONED BOUNDARY WILL STALL
OVER THE LOCAL AREA MONDAY AND TUESDAY. THIS ALONG WITH SEA BREEZE
INTERACTION WILL BE THE FOCUS FOR SCATTERED CONVECTION EACH
AFTERNOON. ALTHOUGH THE BOUNDARY WASHES OUT MID WEEK...SCATTERED
CONVECTION WILL DEVELOP...ESPECIALLY OVER THE FLORIDA ZONES AS THE
SEA BREEZE PUSHES INLAND.

&&

.MARINE...THE GRADIENT TIGHTENS TODAY BETWEEN A SURFACE HIGH OFF THE
MID ATLANTIC AND THE DEVELOPING LOW PRESSURE SYSTEM ENTERING THE
SOUTHEAST GULF TODAY. WINDS AND SEAS ARE FORECAST TO INCREASE TO
SCEC ACROSS THE OFFSHORE SEGMENTS THIS AFTERNOON CONTINUING INTO
SATURDAY. AS THE LOW TRACKS OVER THE FLORIDA PENINSULA LATE
SATURDAY...WINDS AND SEAS SHOULD DIMINISH BELOW HEADLINE CRITERIA
WINDS WILL BE FROM THE EAST TODAY AND GRADUALLY SWING CYCLONIC TO
THE WEST AND SOUTHWEST EARLY NEXT WEEK.

&&

.AVIATION...SO FAR THE SMOKE FROM THE SOUTHEAST GA WILDFIRES HAS NOT
BEEN AS THICK ACROSS SOUTHWEST GA AND SOUTHEAST AL AS IS WAS THE
PAST SEVERAL NIGHTS. WE ARE NOT SURE WHY THAT IS...BUT WE DID NOT
BRING THE VIS DOWN IN THE 06 UTC TAF PACKAGE AT KVLD...KABY...AND
KVLD AS MUCH AS THE PREVIOUS TAF PACKAGES. WE DO THINK THAT THE VIS
WILL STILL BE MOSTLY MVFR AT THESE SITES...WITH A FEW AREAS
OCCASIONALLY DROPPING TO IFR. MOSTLY VFR CONDITIONS ARE EXPECTED
DURING THE DAYTIME...EXCEPT AT KVLD WHERE MVFR VIS WILL CONTINUE IN
SMOKE. RAIN CHANCES ARE STILL TOO LOW TO MENTION IN THE TAFS...BUT
SOME SHOWERS MAY AFFECT THE TWEB ROUTE FROM KTLH TO KTPA THIS
AFTERNOON.

&&

.FIRE WEATHER...NO CONCERNS FOR THE NEXT SEVERAL DAYS.

&&

.HYDROLOGY...WE SET THE RECORD FOR THE DRIEST SPRING (MAR-MAY). IN
THIS PERIOD...TALLAHASSEE ONLY HAD 2.24 INCHES OF RAIN. THIS BROKE
THE OLD RECORD OF 3.35 INCHES FROM 1925. MAY WILL ALSO GO DOWN AS
THE 3RD DRIEST MONTH ON RECORD. THE DRIEST MAY AT TALLAHASSEE WAS IN
1965 WHEN ONLY A TRACE OF RAIN WAS RECORDED. RECORDS DATE BACK TO
1885. FOR MORE INFORMATION ON THIS RECORD SETTING DRY SPELL PLEASE
SEE THE LATEST PUBLIC INFORMATION STATEMENT. (MIAPNSTAE)

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  86 65 80 64 90/ 20 30 50 20 20
PANAMA CITY  86 68 84 69 86/ 20 20 30 10 20
DOTHAN       88 66 84 66 89/ 20 10 20 10 20
ALBANY       87 65 83 63 90/ 20 10 40 20 20
VALDOSTA     85 64 78 62 90/ 20 30 70 30 20
CROSS CITY   84 66 80 64 88/ 40 50 70 30 20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION...FOURNIER
REST OF DISCUSSION...BARRY
Hazardous weather outlook, Jun 1, 4:39 AM EST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
539 AM EDT FRI JUN 1 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-020945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
539 AM EDT FRI JUN 1 2007 /439 AM CDT FRI JUN 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

...HIGH RISK OF RIP CURRENTS TODAY ALONG THE BEACHES OF THE FLORIDA
PANHANDLE AND BIG BEND...

...SMOKE TO CONTINUE ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL
GEORGIA TODAY AND TONIGHT...

THE PERSISTENT EAST WINDS DURING THE LAST SEVERAL DAYS HAVE
CREATED A STRONG CURRENT RUNNING NEARLY PARALLEL TO THE BEACHES OF
THE FLORIDA PANHANDLE AND BIG BEND. THIS CURRENT CAN ENHANCE THE
STRENGTH AND NUMBER OF RIP CURRENTS...ESPECIALLY ALONG THE BEACHES
OF WALTON COUNTY WHERE THERE ARE MORE SAND BARS.

WILDFIRES PERSIST IN SOUTHEAST GEORGIA...AND THE EAST WINDS WILL
CONTINUE TO CARRY THE SMOKE FROM THESE FIRES OVER PORTIONS OF
SOUTHWEST AND SOUTH CENTRAL GEORGIA. THE VISIBILITY WILL
OCCASIONALLY DROP TO 2 MILES OR LESS IN AREAS OF THICKER SMOKE.
RAIN CHANCES WILL INCREASE TODAY AND TONIGHT...MAINLY OVER THE
SOUTHEAST BIG BEND AS A LOW PRESSURE SYSTEM DEVELOPS IN THE
SOUTHEAST GULF AND MOVES TOWARD THE CENTRAL FLORIDA PENINSULA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...THE LOW
PRESSURE SYSTEM IS EXPECTED TO CROSS THE CENTRAL FLORIDA PENINSULA
SATURDAY WITH GOOD CHANCES FOR RAIN OVER THE EASTERN HALF OF OUR
AREA. EVEN BETTER CHANCES FOR RAIN ARE EXPECTED ACROSS NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA WHICH HOPEFULLY WILL EXTINGUISH THE
WILDFIRES AND PUT AN END TO THE SMOKE PROBLEM. OTHERWISE...ISOLATED
TO SCATTERED CONVECTION IS EXPECTED TO DEVELOP ALONG THE SEA BREEZE
AND PUSH INLAND EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

BARRY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 tropical storm. Local standard time, as filed.

Tropical Storm, Jefferson

When
June 1, 7:00 AM EST to June 3, 7:00 AM EST
Where
Jefferson forecast zone
Reported by
Emergency Manager
Coordinates
30.424, -83.900 (the zone’s center; the record gives no point)

Total rainfall from Tropical Storm Barry ranged from one to two inches across the county.

Tropical Storm, Madison

When
June 1, 7:00 AM EST to June 3, 7:00 AM EST
Where
Madison forecast zone
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
30.444, -83.470 (the zone’s center; the record gives no point)

Total rainfall from Tropical Storm Barry ranged from two to five inches across the county. Several trees were blown down by 30 to 40 mph winds.

Tropical Storm, Lafayette

When
June 1, 7:00 AM EST to June 3, 7:00 AM EST
Where
Lafayette forecast zone
Reported by
Emergency Manager
Coordinates
29.986, -83.181 (the zone’s center; the record gives no point)

Total rainfall from Tropical Storm Barry ranged from three to seven inches across the county.

Tropical Storm, Taylor

When
June 1, 7:00 AM EST to June 3, 7:00 AM EST
Where
Taylor forecast zone
Reported by
Emergency Manager
Coordinates
30.020, -83.619 (the zone’s center; the record gives no point)

Total rainfall from Tropical Storm Barry ranged from two to four inches across the county. Storm tides near a foot were reported along the coast.

Tropical Storm, Dixie

When
June 1, 7:00 AM EST to June 3, 7:00 AM EST
Where
Dixie forecast zone
Reported by
Emergency Manager
Coordinates
29.581, -83.187 (the zone’s center; the record gives no point)

Total rainfall from Tropical Storm Barry ranged from three to five inches across the county. Storm tides near a foot were reported along the coast.

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007The 2007 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42543, 42544, 42545, 42546, 42547.